zbMATH — the first resource for mathematics

Construction techniques for highly accurate quasi-interpolation operators. (English) Zbl 0904.41012
The authors consider univariate quasi-interpolants of the form \[ f_h(x)= \sum^{+\infty}_{-\infty} f(hj)\varphi_h(x/h- j), \] for \(x\in\mathbb{R}\) and \(h>0\), where \(\varphi_h\) is in turn a linear combination of translates \(\psi(x- jh)\) of a function \(\psi\) in \(C^\ell(\mathbb{R})\). Thus the sampling distance of the data \(f(jh)\) is actually different from the shifts used for the function \(\psi\). It is shown that it is possible to find linear combinations \(\varphi_h\) such that the order of convergence of the quasi-interpolants is only limited by the smoothness of the function \(\psi\). As the authors’ technique involves discrete convolutions with \(B\)-splines, it can be generalized to the multivariate setting by using discrete convolutions with tensor-products of odd-degree \(B\)-splines.
Reviewer: E.Quak (Oslo)

41A30 Approximation by other special function classes
41A05 Interpolation in approximation theory
41A25 Rate of convergence, degree of approximation
Full Text: DOI
[1] Beatson, R.K.; Light, W.A., Quasi-interpolation in the absence of polynomial reproduction, (), 21-39 · Zbl 0832.41011
[2] R. K. Beatson, M. J. D. Powell, Univariate multiquadric approximation: quasi interpolation to scattered data, report DAMTP, 1990/NA, University of Cambridge · Zbl 0763.41012
[3] de Boor, C., The polynomials in the linear space of integer translates of a compactly supported function, Constr. approx., 3, 199-208, (1987) · Zbl 0624.41013
[4] de Boor, C., Quasi-interpolants and approximation power of multivariate splines, (), 313-345
[5] de Boor, C.; DeVore, R.A.; Ron, A., Approximation from shift-invariant subspaces ofL2d), Trans. amer. math. soc., 341, 787-806, (1994) · Zbl 0790.41012
[6] de Boor, C.; Ron, A., Fourier analysis of approximation orders from principal shift-invariant spaces, Constr. approx., 8, 427-462, (1992) · Zbl 0801.41027
[7] M. D. Buhmann, 1989, Multivariable Interpolation Using Radial Basis Functions, University of Cambridge · Zbl 0682.41006
[8] Chui, C.K.; Diamond, H., A natural formulation of quasi-interpolation by multivariate splines, Proc. amer. math. soc., 99, 643-646, (1987) · Zbl 0656.41005
[9] Dyn, N.; Ron, A., Local approximation by certain spaces of multivariate exponential polynomials, approximation order of exponential box splines and related interpolation problems, Trans. amer. math. soc., 319, 381-404, (1990) · Zbl 0699.41012
[10] Light, W.A., Some aspects of radial basis function approximation, (), 163-190 · Zbl 0747.41018
[11] Madych, W.A.; Nelson, S.A., Error bounds for multiquadric interpolation, (), 413-416 · Zbl 0738.41007
[12] Micchelli, C.A., Interpolation of scattered data: distance matrices and conditionally positive definitive functions, Constr. approx., 2, 11-22, (1986) · Zbl 0625.41005
[13] Powell, M.J.D., Radial basis functions for multivariable interpolation: A review, (), 223-241 · Zbl 0638.41001
[14] Ron, A., Approximation orders from principal shift-invariant spaces generated by a radial basis function, (), 245-268 · Zbl 0820.41014
[15] Schaback, R., Error estimates and condition numbers for radial basis function interpolation, Adv. comput. math., 3, 251-264, (1995) · Zbl 0861.65007
[16] Strang, G.; Fix, G., A Fourier analysis of the finite element variational method, (), 793-840 · Zbl 0278.65116
[17] Z. Wu, 1986, Die Kriging Methode zur Lösung mehrdimensionaler Interpolationsprobleme, Universität Göttingen
[18] Wu, Z., Hermite-Birkhoff interpolation of scattered data by radial basis function, Approx. theory appl., 8, 1-10, (1992) · Zbl 0757.41009
[19] Wu, Z.; Schaback, R., Shape preserving properties and convergence of univariate multiquadric quasi-interpolation, Acta math. appl. sinica, 10, 441-446, (1994) · Zbl 0822.41025
[20] Wu, Z.; Schaback, R., Local error estimates for radial basis function interpolation of scattered data, IMA J. numer. anal., 13, 13-27, (1993) · Zbl 0762.41006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.